Probiotics Reduce Risk of Antibiotic Related Diarrhea
Antibiotics can cause diarrhea. Many suffer from this condition while taking antibiotics to treat a specific health complication. However, you can minimize the impact by adding probiotics to your diet. Probiotic is considered helpful to prevent antibiotic-associated diarrhea.
According to a study report, published in the American Medical Association Journal, probiotics can lower the risk. The California based researchers revealed that those who combine antibiotics with probiotics during the treatment are forty-two percent less likely to experience the symptoms of diarrhea.
Does Everyone Develop Diarrhea After Taking Antibiotics?
Everyone does not develop diarrhea symptoms after following an antibiotic treatment course. One in three people, who take antibiotics, experiences some symptoms of diarrhea. Once they start taking antibiotics, they get some symptoms of diarrhea. When some develop diarrhea the same day, others might take a long to develop the symptoms. Some even get diarrhea after completing the antibiotic course. The symptoms remain mild and continue for a couple of days. In most cases, you do not need to visit your physician to treat antibiotic-associated diarrhea. It will get better automatically once you stop taking antibiotics. In rare cases, you might need a medical visit especially when the symptoms continue for a week or more.
Though antibiotic-associated diarrhea does not cause much harm to many, it can make some people serious. They develop the most severe form of diarrhea, C. difficile. It is life-threatening and might warrant a medical visit. One can avoid most forms of diarrhea by adding probiotics to the diet.
Probiotics contain yeast, live bacteria, and some other microbes. All these are proved to be helpful for the human body. They will maintain a healthy balance in your body, and they might support your weight loss as well. Many study reports have proved that probiotic is effective to prevent antibiotic-associated diarrhea.
How Does Probiotic Help to Prevent Diarrhea?
As stated earlier, probiotics offer many health benefits. You can find thousands of species of yeast, bacteria, and many other microorganisms in your intestine, skin, and other surfaces. We call them normal flora. When your normal flora is in balance, they can contribute to your overall well being. We can take the example of our gut bacteria. It helps to break down our food.
What happens when we take antibiotics? Antibiotics can impact both good and bad bacteria. It will kill those good microbes as well as bad bacteria. As it kills the bad bacteria that cause infection, we will notice improvement. We will feel better. However, the impact on good microbes will cause diarrhea. When there will be an imbalance in the normal flora, you can experience watery and loose stools. We call this specific condition antibiotic-associated diarrhea.
How will probiotics prevent the condition? Probiotics will help users to restore the good bacteria. As a result, the recovery will fast, and you might not even experience any symptoms if you start eating probiotics before taking antibiotics. It will maintain the normal flora and your gut health. It will restore the good bacteria and prevent any symptoms related to diarrhea.
People believe that probiotics can only be effective to prevent and cure antibiotic-associated diarrhea. No proven evidence supports the benefits of antibiotics in healthy people. However, a recent study report has revealed that probiotics can also help healthy people in the following way.
- Prevents pancreatitis complications
- Supports chronic and persistent C. difficile colitis treatment
- Protects from persistent yeast infections
Healthy people can add probiotics to their diet to prevent many health issues.
Should Every One Eat Probiotics While Taking Antibiotics?
have a history of developing C. difficile after taking antibiotics. If you are suggested to take antibiotics for more than a week, you should eat probiotics. You can also consider probiotics when you switch from one antibiotic to another. Probiotics will prevent or at least minimize the risk of antibiotic-associated diarrhea.
Antibiotics can save us from both mild and severe health complications. In most cases, you cannot avoid antibiotics. However, you will have to understand the dark side to minimize the negative impact. When it is not a must, you should avoid taking antibiotics. Also, you can consider combining it with probiotics to reduce the impact significantly.